Taiwanese Journal of Mathematics


Guang Zhang and Sui Sun Cheng

Full-text: Open access


A coupled functional differential systems depending on two parameters is considered. It is shown that there are three mutually exclusive and exhaustive subsets Θ1, Γ and Θ2 of the parameter space such that there exist at least two positive periodic solutions associated with pairs in Θ1, at least one positive periodic solution associated with Γ and none associated with Θ2.

Article information

Taiwanese J. Math., Volume 8, Number 4 (2004), 639-652.

First available in Project Euclid: 18 July 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 34B15: Nonlinear boundary value problems

positive periodic solution coupled differential equations monotone method topological degree


Zhang, Guang; Cheng, Sui Sun. POSITIVE PERIODIC SOLUTIONS OF COUPLED DELAY DIFFERENTIAL SYSTEMS DEPENDING ON TWO PARAMETERS. Taiwanese J. Math. 8 (2004), no. 4, 639--652. doi:10.11650/twjm/1500407709. https://projecteuclid.org/euclid.twjm/1500407709

Export citation


  • [1.] S. N. Chow, Remarks on one dimensional delay-differential equations, J. Math. Anal. Appl. 41 (1973), 426-429.
  • [2.] H. M. Gibbs, F. A. Hopf, D. L. Kaplan and R. L. Shoemaker, Observation of chaos in optical bistability, Phys. Rev. Lett. 46 (1981), 474-477.
  • [3.] K. P. Hadelar and J. Tomiuk, Periodic solutions of differential-difference equations, Arch. Ration. Mech. Anal. 65 (1977), 87-95.
  • [4.] J. Mallet-Paret and R. D. Nussbaum, A differential-delay equation arising in optics and physiology, SIAM J. Math. 20 (1989), 249-292.
  • [5.] J. Mallet-Paret and R. D. Nussbaum, Global continuation and asymptotic behavior for periodic solutions of a differential-delay equation, Ann. Math. Pure. Appl. 145 (1986), 33-128.
  • [6.] S. S. Cheng and G. Zhang, Existence of positive periodic solutions for non-autonomous functional differential equations, Electronic J. Diff. Eq. 2001 (2001), No. 59, 1-8.
  • [7.] G. Zhang and S. S. Cheng, Positive periodic solutions of nonautonomous functional differential equations depending on a parameter, Abstract and Applied Analysis. 7(5) (2002), 279-286.
  • [8.] D. Q. Jiang and J. J. Wei, Existence of positive periodic solutions of nonautonomous functional differential equations, Chinese Ann. Math. A20(6) (1999), 715-720 (in Chinese).
  • [9.] Y. K. Li, Existence and global directivity of positive periodic solutions for a class of delay differential equations, Chinese Science. A28(2) (1998), 108-118 (in Chinese).
  • [10.] M. Fan and K. Wang, Optimal harvesting policy for single population with periodic coefficients, Math. Biosci. 152 (1998), 165-177.
  • [11.] S. M. S. Godoy and J. G. Reis, Stability and existence of periodic solutions of a functional equation, J. Math. Anal. Appl. 198 (1996), 381-398.
  • [12.] S. N. Zhang, Periodicity in functional differential equations, Ann. Diff. Eqns. 12(2) (1996), 252-257.
  • [13.] M. Fan and K. Wang, Uniform ultimate boundedness and periodic solutions of functional differential equations with infinite delay, J. Sys. Sci. Math. Sci. 17(3) (1999), 323-327 (in Chinese).
  • [14.] S. G. Ruan and J. J. Wei, Periodic solutions of planar systems with two delays, Proc. R. Soc. Edinburgh. 129A (1990), 1017-1032.
  • [15.] L. S. Dai, Nonconstant periodic solutions in predator-prey systems with continuous time delay, Math. Biosci. 53 (1981), 149-157.
  • [16.] T. Zhao, Y. Kuang and H. L. Smith, Global existence of periodic solutions in a class of delayed Gause-type predator-prey systems, Nonlinear Analysis. 28 (1997), 1373-1394.
  • [17.] Y. K. Li and Y. Kuang, Periodic solutions of periodic delay Lotka-Volterra equations and systems., J. Math. Anal. Appl. 255(1) (2001), 260-280.
  • [18.] M. Fan and K. Wang, Global existence of positive periodic solutions of periodic predator-prey system with infinite delays., J. Math. Anal. Appl. 262(1) (2001), 1-11.
  • [19.] M. Fan and K. Wang, Existence of positive periodic solution of an integral differential equation system., Acta Math. Sinica. 44(3) (2001), 437-444 (in Chinese).
  • [20.] Z. D. Teng and L. S. Chen, Global asymptotic stability of periodic Lotka-Volterra systems with delays, Nonlinear Analysis. 45 (2001), 1081-1095.
  • [21.] Y. Kuang, Delay Differential Equations with Applications in Population Dynamics, Academic Press, Inc. 1993.
  • [22.] D. J. Guo and V. Lakshmikantham, Nonlinear Problems in Abstract Cones, Academic Press, 1988.